Hail, Morgan
- When
- June 16, 5:35 PM MST
- Where
- Morgan County, 1 mi S of Ft Morgan
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.233, -103.800
3 hail, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 16, 1:30 PM MST, 4 hours 5 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT MON JUN 16 2003 SHORT TERM DISCUSSION: MDLS MAINTAIN UPR RIDGE OVR CO TNGT. PLENTY OF MSTR CIRCULATING UNDER THE RIDGE FOR SOME SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF WHICH MAY CONTINUE OVERNIGHT...ESPECIALLY OVER THE FAR NERN ZONES (48>51) WHERE A COOL FRONT WILL BE APPROACHING EARLY TUESDAY MORNING. MOST OF THE PCPN HOWEVER SHUD WRAP UP BY LATE THIS EVENING. AS MENTIONED EARLIER...A WEAK COLD FRONT IS PROGGED TO SLIDE INTO THE CWA AFTER 12Z TUESDAY MORNING AS A SYSTEM PASSES TO THE N OF CO. UPSLOPE IN THE WAKE OF THIS SYSTEM IS WEAK BUT ENELY FLOW DEEPENS TO 600 MB DURING THE AFTN. NOT MUCH IN THE WAY OF LIFT FM UPSTAIRS TO AID CONVECTION...SO UPSLOPE AND AFTN INSTABILITY WILL BE THE MAIN INFLUENCES. WITH THE WEAK FLOW ALF...SOME SLOW MOVING THUNDERSTORMS COULD SOME HEAVY RAINFALL AS PRECIPITABLE WATER VALUES INCREASE THROUGH THE DAY. WILL NEED TO BE CONCERNED WITH PSBL FLASH FLOODING POTENTIAL NEAR ANY BURN AREAS TUESDAY AFTN. INTERACTIVE SOUNDING YIELD CAPES OF 1000-1200 J/KG WITH 77/48 T/TD. WILL HOLD ON TO THE SCT POPS FOR THE AFTN WITH BEST POTENTIAL IN THE THIRD PERIOD. FMC LONG TERM DISCUSSION: LARGE DIRTY UPR RIDGE OVER THE FOUR CORNERS REGION SLOWLY MIGRATES EASTWARD OVER THE WESTERN GREAT PLAINS BY LATE ON FRIDAY. LIGHT NWLY FLOW ALOFT OVER THE AREA ON WEDNESDAY GRADUALLY TRANSITIONS TO A SOUTHWESTERLY FLOW BY THE END OF THE WEEK. TEMPS STAY BELOW NORMAL ON WEDNESDAY WITH CONTINUING LGT E-NELY UPSLOPE FLOW BELOW 12 THSND FT MSL AND WITH H7 TEMPS IN THE 5-7C DEG RANGE. DO NOT SEE ANY UPR AIR FEATURES TO SUPPORT ANY LARGE SCALE ASCENT. SO ONGOING SCTD SHOWERS AND ISOLATED T-STORMS WILL BE MORE IN RESPONSE TO LOW-LEVEL OROGRAPHIC FORCING AND ELEVATED HEATING. AFTN TEMPS ON THE PLAINS MAY NOT CLIMB MUCH ABV THE LOWER 70S WITH THE ANTICIPATED CLOUD CVR AND LINGERING SHWR ACTIVITY. QPF GRIDS CONTINUE TO GENERATE LGT PCPN AMOUNTS THRU 21Z/WED WITH THE GFS SHOWING ITS WETTER BIAS AS IT HOLDS ONTO THE MOIST UPSLOPE FLOW UNTIL 00Z/THU...WHILE THE 12Z MESOETA SHOWS BNDRY LYR WINDS TURNING SELY AND PCPN ENDING IN THE AFTERNOON. WILL GO WITH SOME SORT OF COMPROMISE THUS REQUIRING ELEVATING POPS AND LOWERING TEMPS A BIT IN THE TUESDAY NIGHT/WEDNESDAY FCST PERIODS. ON THURSDAY ATMOSPHERE DRIES AND WARMS SOME AS THE UPR RIDGE AXIS MOVES OVR WRN COLORADO. WITH LOW-LEVEL FLOW GOING SOUTH/SOUTHWESTERLY 50S SFC DEW POINTS GET FLUSH AWAY FM THE FRONT RANGE AND OUT TO THE NERN COUNTIES WITH ONLY A SLIGHT CHANCE OF LATE DAY T-STORMS MAINLY OVR THE HIGH TERRAIN AND ON THE ERN EDGE OF THE CWFA. MUCH DRIER AND WARMER CONDITIONS ON THE WAY FOR FRIDAY WITH W/SWLY FLOW SFC AND ALOFT UNDER FLAT UPR RIDGE. H7 TEMPS RISE TO AROUND 17C BY 00Z/SAT. BROUGHT DOWN DRY ADIABATICALLY THIS GIVES SFC TEMPS ON THE PLAINS IN THE LOWER/MID 90S. DO NOT SEE MUCH IN THE WAY OF PCPN ON FRIDAY...EXCEPT MAYBE FOR A FEW LATE DAY GUSTY HIGH BASED T-STORMS OVER AND NEAR THE HIGHER ELEVATIONS. OVER THE WEEKEND... DEEPENING UPPER-LEVEL TROUGH NOW OFF THE PACIFIC NORTHWEST COAST IS PROGD BY GFS TO PASS OVER THE NRN ROCKIES. LOOK FOR COOLER AND WETTER CONDITIONS AREAWIDE WITH A CHANCE OF SHOWERS AND T-STORMS EACH DAY WITH PASSAGE OF THE TROUGH. MONDAY WEATHER PICTURE LOOKS DRIER AND WARMER WITH A RETURN TO NEAR ZONAL FLOW. BAKER .DEN...NONE.
COZ030>051-171200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1110 AM MDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MOISTURE AND INSTABILITY HAS INCREASED ACROSS THE AREA SINCE YESTERDAY. ANOTHER ROUND OF SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT. THE STORMS WILL FIRST DEVELOP OVER THE MOUNTAINS BY 1 PM...AND THEN SPREAD AND DEVELOP SLOWLY NORTHEASTWARD ACROSS THE PLAINS BETWEEN 2 PM AND 8 PM. THE STORMS MAY LINGER THROUGH THE NIGHT OVER THE NORTHEAST CORNER OF THE STATE. ALTHOUGH MODERATE INSTABILITY WILL DEVELOP WITH DAYTIME HEATING... WIND SHEAR IN THE ATMOSPHERE IS WEAK TODAY. THEREFORE...ONLY ONE OR TWO STORMS MAY BE BRIEFLY SEVERE WITH LARGE HAIL. THE MAIN THREAT FROM THE STORMS WILL BE LOCALLY HEAVY RAINFALL DUE TO THEIR SLOW MOVEMENT. THE STRONGEST STORMS HAVE POTENTIAL TO PRODUCE 1 TO 2 INCHES OF RAIN IN LESS THAN AN HOUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOIST UPSLOPE CONDITIONS WILL IN PLACE EAST OF THE CONTINENTAL DIVIDE ON TUESDAY FOLLOWING PASSAGE OF A COLD FRONT EARLY IN THE MORNING. SHOWERY PRECIPITATION IS EXPECTED TO DEVELOP OVER THE FRONT RANGE AND ON THE PLAINS DURING THE DAY...WITH ONLY ISOLATED THUNDERSTORMS A POSSIBILITY. SLOW MOVING SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL...WITH MINOR FLOODING OF CREEKS AND SMALL STREAMS A POSSIBILITY. SHOWERS SHOULD LINGER OVERNIGHT AND THROUGH EARLY THURSDAY AFTERNOON...BUT THE CHANCE FOR THUNDERSTORMS WILL BE LOW BECAUSE OF THE RELATIVELY COOL TEMPERATURES AND REDUCED SUNSHINE ANTICIPATED. THEN LOOK FOR MUCH WARMER AND DRIER CONDITIONS ON FRIDAY WITH ONLY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS. RELATIVELY LOW DEW POINTS AND VERY WARM SOUTHWEST BREEZES MAY ALSO INCREASE THE WILDFIRE DANGER IN THE MOUNTAIN VALLEYS AND FRONT RANGE FOOTHILLS. SATURDAY AND SUNDAY...THE CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS INCREASE AGAIN AS TEMPERATURES MODERATE WITH PASSAGE OF A COLD FRONT AND A LOW PRESSURE TROUGH TO OUR NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... ANY REPORTS OF SIGNIFICANT RAINFALL IN EXCESS OF 1 INCH WOULD BE APPRECIATED. COOPER/BAKER
LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE DENVER CO
228 PM MDT TUE JUN 16 2003
...PRELIMINARY STORM REPORT FOR JUNE 17 2003...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0226 PM GREENLAND CO 1.00 INCH HAIL
06/17/03 DOUGLAS
RAYLOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE DENVER CO
333 PM MDT TUE JUN 16 2003
...PRELIMINARY STORM REPORT FOR JUNE 17 2003...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0226 PM GREENLAND CO 1.00 INCH HAIL
06/17/03 DOUGLAS
0320 PM 1 S CENTENNIAL AIRPOT CO 1.00 INCH HAIL
06/17/03 ARAPAHOE
RAYLOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
635 PM MDT MON JUN 16 2003
...PRELIMINARY STORM REPORT FOR JUNE 16 2003...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM 1 S FORT MORGAN CO 1.75 INCH HAIL
06/16/03 FORT MORGAN
RAYThe Denver radar (KFTG), 81 km away, was scanning. The volume nearest the first event began at 00:35 UTC.
3 hail, 2 flash flood. Local standard time, as filed.
Thunderstorms producing heavy rain caused flash flooding across extreme eastern sections of Adams County. Approximately 11 to 12 miles south of Leader, there was 1 to 2 feet of water covering the roadway. The highway department reportedly did major work on the road the following day, to fix the damage caused by the flooding.
Thunderstorms producing heavy rain caused flash flooding in the Brush area. Many streets in Brush were covered with up to 6 inches of standing water. Several homes and businesses in town were also flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367849, 5367852, 5367850, 5367851, 5367853.